Opuscula Mathematica (Jan 2017)

A direct approach to linear-quadratic stochastic control

  • Tyrone E. Duncan,
  • Bozenna Pasik-Duncan

DOI
https://doi.org/10.7494/OpMath.2017.37.6.821
Journal volume & issue
Vol. 37, no. 6
pp. 821 – 827

Abstract

Read online

A direct approach is used to solve some linear-quadratic stochastic control problems for Brownian motion and other noise processes. This direct method does not require solving Hamilton-Jacobi-Bellman partial differential equations or backward stochastic differential equations with a stochastic maximum principle or the use of a dynamic programming principle. The appropriate Riccati equation is obtained as part of the optimization problem. The noise processes can be fairly general including the family of fractional Brownian motions.

Keywords